Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

I am cold all the time, even to the point of wearing 2 fleece jackets indoors in a temperate house

User rating for this question
Excellent
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 2080 Questions
Question
Hello, I am cold all the time, even to the point of wearing 2 fleece jackets indoors in a temperate house. In the summer I am not very cold, but the other nine months of the year I am freezing. My PCP ordered thyroid tests, which turned out to be normal. I used to tend to be anemic, but now take iron every day. A nurse recently called me to tell me that my hematocrit was something like "42". She said I could stop taking iron. So it's not my thyroid and it's not anemia, apparently. What else could explain these symptoms?
Posted Wed, 12 Mar 2014 in Medicines and Side Effects
 
 
Answered by Dr. R.A. Singh 1 hour later
Brief Answer: Monitor your vitals like blood pressure. Detailed Answer: Hi, Thanks for writing your query. After reading your post, I would like to advise that you should get yourself clinically examined for your blood pressure monitoring. Your symptoms can be due to low blood pressure and pulse rate. Also get your urine examined for any indication of urinary tract infection. Drink some warm liquids for warmth. Also do regular exercise for energy and stamina. I hope this is helpful to you. If you have any further query, I will be happy to help. Regards. Thanks.
Above answer was peer-reviewed by
 
Follow-up: I am cold all the time, even to the point of wearing 2 fleece jackets indoors in a temperate house 3 hours later
Dr. XXXXXXX Thank you for your quick and thoughtful response. I want to let you know that my gross hematuria was not due to a urinary tract infection--I was being tested for a UTI (negative) when I gave the urine specimen that looked like Coca-Cola. That was in Sept. of 2013. My urologist did a cystoscopy which looked normal. I have indications of a squamous cell "intraepithelial lesion" in my bladder, "possibly concerning for high grade." While all of this concerns me, I don't see how it would affect feeling chilly all the time, unless my kidneys were shot and I didn't make enough red blood cells any more. But the nurse at my PCP's office indicated that I could "stop taking your iron". I am a small (5' 0") person who weighs 110 pounds and my blood pressure is typically 99/65 with a pulse rate of about 75. Now that I am old, and slight of build, and have low blood pressure, am I going to have to deal with feeling freezing cold the rest of my life? If that's the case, then so be it, I just don't want to give up before exhausting all possibilities. Thank you again for your time and attention. XXXXXXX Vautier
 
 
Answered by Dr. R.A. Singh 27 minutes later
Brief Answer: Monitor your hemoglobin levels regularly. Detailed Answer: Hi, Thanks for providing more information. After reading your post, i would like to advise that you should regularly monitor your hemoglobin levels for any further drop. Also your blood pressure of 99/65 is in the lower range and needs attention. If your hemoglobin levels are within normal range, you should take care of your diet. You can drink salted drinks for elevating blood pressure. I would also advise that you should go for a regular medical checkup. I hope this is helpful to you. If you have any further doubts, please mention. Wishing you good health. Regards. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor